Alert archive / Wyoming / High Wind Warnings in 2011

High Wind Warning 19, NWS Riverton, WY

October 28, 2011Fremont County, Hot Springs County, Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Oct 28, 2011, 1:59 PM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Oct 28, 2011, 8:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2011, 1:59 PM MDT (19:59 UTC)
In effect from
Oct 28, 2011, 8:00 PM MDT
Expired
Oct 29, 2011, 6:19 AM MDT
In force
10 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2373 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WWUS75 KRIW 281959
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
159 PM MDT FRI OCT 28 2011

...HIGH WIND WATCH IN EFFECT FROM 8 PM THIS EVENING TO 9 AM SATURDAY
MORNING FOR THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS...

.STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC
CONDITIONS COULD RESULT IN HIGH WINDS FROM 8 PM THIS EVENING TO 9 AM 
SATURDAY MORNING FOR THE ABSAROKA MOUNTAINS AND ADJACENT CODY
FOOTHILLS.

WYZ002-003-290900-
/O.UPG.KRIW.HW.A.0014.111029T0000Z-111029T1200Z/
/O.NEW.KRIW.HW.W.0019.111029T0200Z-111029T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
159 PM MDT FRI OCT 28 2011

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MDT
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...HIGH WINDS ARE EXPECTED TO DEVELOP AROUND 8
  PM ACROSS THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS AND
  ADJACENT CODY FOOTHILLS. THE MOST FAVORABLE LOCATION AND TIME
  FOR THESE POTENTIALLY DAMAGING WINDS...WILL BE NEAR THE CITY OF
  CLARK BETWEEN 9 PM AND 3 AM TONIGHT. ALTHOUGH RESIDENTS ACROSS
  ALL OF THE CODY FOOTHILLS...SHOULD PREPARE FOR THE POSSIBILITY
  OF STRONG DAMAGING WINDS TONIGHT.

* WIND...30 TO 45 MPH WINDS WITH GUSTS TO 65 MPH ARE EXPECTED
  ACROSS THE CODY FOOTHILLS...WITH 40 TO 50 MPH WINDS WITH GUSTS
  TO 75 MPH IN THE ABSAROKA MOUNTAINS.

* IMPACTS...HIGH WINDS WILL PRODUCE DANGEROUS CROSS WINDS ALONG HIGHWAY
  120 AND THE CHIEF JOSEPH HIGHWAY...POTENTIALLY MAKING TRAVEL
  HAZARDOUS ESPECIALLY FOR LIGHT TRAILERS OR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

C.BAKER
4 follow-up statements
612 
WWUS75 KRIW 290233
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
833 PM MDT FRI OCT 28 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM SATURDAY MORNING FOR THE
ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS...

.STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC
CONDITIONS WILL RESULT IN HIGH WINDS UNTIL 9 AM SATURDAY MORNING FOR
THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS.

WYZ002-003-291045-
/O.CON.KRIW.HW.W.0019.000000T0000Z-111029T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
833 PM MDT FRI OCT 28 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY. 

* SUMMARY AND TIMING...WINDS WERE INCREASING ALONG THE EASTERN
  SLOPES OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS
  THIS EVENING. THESE WINDS WILL CONTINUE TO INCREASE
  SIGNIFICANTLY OVERNIGHT. THE MOST FAVORABLE LOCATION AND TIME
  FOR THESE POTENTIALLY DAMAGING WINDS...WILL BE NEAR THE CITY OF
  CLARK BETWEEN 9 PM AND 3 AM TONIGHT. ALTHOUGH RESIDENTS ACROSS
  ALL OF THE CODY FOOTHILLS...SHOULD PREPARE FOR THE POSSIBILITY
  OF STRONG DAMAGING WINDS TONIGHT.

* WIND...30 TO 45 MPH WINDS WITH GUSTS TO 65 MPH ARE EXPECTED 
  ACROSS THE CODY FOOTHILLS...WITH 40 TO 50 MPH WINDS WITH GUSTS 
  TO 75 MPH IN THE ABSAROKA MOUNTAINS. 

* IMPACTS...HIGH WINDS WILL PRODUCE DANGEROUS CROSS WINDS ALONG 
  HIGHWAY 120 AND THE CHIEF JOSEPH HIGHWAY...POTENTIALLY MAKING 
  TRAVEL HAZARDOUS ESPECIALLY FOR LIGHT TRAILERS OR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

AEM
427 
WWUS75 KRIW 290858
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
258 AM MDT SAT OCT 29 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM THIS MORNING FOR THE
ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS...

.STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC
CONDITIONS WILL RESULT IN HIGH WINDS UNTIL 9 AM THIS MORNING FOR
THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS.

WYZ002-003-291500-
/O.CON.KRIW.HW.W.0019.000000T0000Z-111029T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
258 AM MDT SAT OCT 29 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

* SUMMARY AND TIMING...WINDS WERE INCREASING ALONG THE EASTERN
  SLOPES OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS
  THIS MORNING. WINDS HAVE BEEN GUSTING TO 63 MPH AT DEAD INDIAN
  PASS ALONG THE CHIEF JOSEPH HIGHWAY AND 51 MPH IN CLARK. A WIND
  GUST OF 43 MPH WAS RECENTLY REPORTED IN CODY. THESE WINDS WILL
  CONTINUE TO INCREASE THROUGH THE PRE DAWN HOURS. THE MOST
  FAVORABLE LOCATION AND TIME FOR THESE POTENTIALLY DAMAGING
  WINDS...WILL BE NEAR THE CITY OF CLARK THROUGH 6 AM ALTHOUGH
  RESIDENTS ACROSS ALL OF THE CODY FOOTHILLS...SHOULD PREPARE FOR
  THE POSSIBILITY OF STRONG DAMAGING WINDS THIS MORNING.

* WIND...30 TO 45 MPH WINDS WITH GUSTS TO 65 MPH ARE EXPECTED
  ACROSS THE CODY FOOTHILLS...WITH 40 TO 50 MPH WINDS WITH GUSTS
  TO 75 MPH IN THE ABSAROKA MOUNTAINS AND THROUGH THE CLARKS FORK
  GAP WEST OF CLARK.

* IMPACTS...HIGH WINDS WILL PRODUCE DANGEROUS CROSS WINDS ALONG 
  HIGHWAY 120 AND THE CHIEF JOSEPH HIGHWAY...POTENTIALLY MAKING 
  TRAVEL HAZARDOUS ESPECIALLY FOR LIGHT TRAILERS OR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

LIPSON
980 
WWUS75 KRIW 290956
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
356 AM MDT SAT OCT 29 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM THIS MORNING FOR THE
ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS...

.STRONG MOUNTAIN TOP WINDS COMBINED WITH FAVORABLE ATMOSPHERIC
CONDITIONS WILL RESULT IN HIGH WINDS UNTIL 9 AM THIS MORNING FOR
THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS.

WYZ002-003-291500-
/O.CON.KRIW.HW.W.0019.000000T0000Z-111029T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
356 AM MDT SAT OCT 29 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

* SUMMARY AND TIMING...WINDS WERE INCREASING ALONG THE EASTERN
  SLOPES OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS
  THIS MORNING. WINDS HAVE BEEN GUSTING AS HIGH AS 76 MPH AT DEAD
  INDIAN PASS ALONG THE CHIEF JOSEPH HIGHWAY AND 56 MPH IN CLARK.
  A WIND GUST OF 43 MPH WAS RECENTLY REPORTED IN CODY. THESE WINDS
  WILL CONTINUE TO INCREASE THROUGH THE PRE DAWN HOURS. THE MOST
  FAVORABLE LOCATION AND TIME FOR THESE POTENTIALLY DAMAGING
  WINDS...WILL BE NEAR THE CITY OF CLARK THROUGH 6 AM ALTHOUGH
  RESIDENTS ACROSS ALL OF THE CODY FOOTHILLS...SHOULD PREPARE FOR
  THE POSSIBILITY OF STRONG DAMAGING WINDS THIS MORNING.

* WIND...30 TO 45 MPH WINDS WITH GUSTS TO 65 MPH ARE EXPECTED 
  ACROSS THE CODY FOOTHILLS...WITH 40 TO 50 MPH WINDS WITH GUSTS 
  TO 80 MPH IN THE ABSAROKA MOUNTAINS AND THROUGH THE CLARKS 
  FORK GAP WEST OF CLARK. 

* IMPACTS...HIGH WINDS WILL PRODUCE DANGEROUS CROSS WINDS ALONG 
  HIGHWAY 120 AND THE CHIEF JOSEPH HIGHWAY...POTENTIALLY MAKING 
  TRAVEL HAZARDOUS ESPECIALLY FOR LIGHT TRAILERS OR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

TEAM RIVERTON
648 
WWUS75 KRIW 291219
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
619 AM MDT SAT OCT 29 2011

WYZ002-003-291330-
/O.CAN.KRIW.HW.W.0019.000000T0000Z-111029T1500Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
619 AM MDT SAT OCT 29 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

THE THREAT OF FURTHER HIGH WINDS HAS ENDED AND THEREFORE...THE
NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND
WARNING THAT WAS IN EFFECT FOR THE AREA. THE PEAK WIND REPORTED IN
THE ABSAROKA MOUNTAINS WAS 76 MPH ON THE CHIEF JOSEPH HIGHWAY
AROUND 330 AM THIS MORNING WITH GUSTS UP TO 56 MPH IN CLARK. IT
WILL CONTINUE WINDY AT TIMES TODAY BUT HIGH WINDS ARE NO LONGER
EXPECTED. 

$$

SKRBAC

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 28, 11:33 AM MDT, 2 hours 26 minutes earlier.

Area forecast discussion, Oct 28, 11:33 AM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1133 AM MDT FRI OCT 28 2011

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

A FLAT RIDGE WILL BUILD INTO THE AREA TODAY KEEPING THE WEATHER
TODAY FAIRLY BENIGN. MEANWHILE THE TROUGH AT 135W OFF THE BRITISH
COLUMBIA COAST WILL APPROACH WYOMING TONIGHT. THE WINDS WILL BACK
AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF THIS APPROACHING TROUGH
THIS EVENING...A GOOD PATTERN FOR A STRONG CLARK/EAST SLOPE
ABSAROKA WIND EVENT. UPON FURTHER ANALYSIS...THE ECMWF SHOWS A
CRITICAL LAYER TONIGHT...A 600MB INVERSION IN PLACE DURING THIS
TIME FRAME...AN 8.5C 700MB TEMPERATURE GRADIENT BETWEEN YNP AND
CLARK...A FROUDE NUMBER CLOSE TO 1 ALONG WITH WESTERLY 700MB WINDS
OF 45 KNOTS. WILL GO AHEAD AND HOIST A HIGH WIND WATCH FOR THE
ABSAROKAS AND THE CODY FOOTHILLS VALID 00Z THROUGH 12Z
SATURDAY...ALBEIT A PROBABLE BORDERLINE EVENT SINCE THE JET MAX
WILL NOT BE IN A FAVORABLE POSITION. THEN AS THE VIGOROUS TROUGH
ITSELF TRACKS SOUTHEAST ACROSS NORTHERN AND NORTHEAST
WYOMING...THE GRADIENT WILL CONTINUE TO INCREASE SATURDAY WITH
SOUTHWEST WINDS INCREASING IN NATRONA COUNTY AND THE GREEN
MTNS...THEN AFTER THE TROUGHPA ON SATURDAY AFTERNOON WEST
NORTHWEST WINDS WILL INCREASE ACROSS SWEETWATER COUNTY...THE
CENTRAL AND WESTERN BASINS AND THEN NNW WINDS WILL INCREASE IN
JOHNSON COUNTY SATURDAY AFTERNOON AND CONTINUE THROUGH EARLY
SATURDAY EVENING. THE WINDS IN THE AFOREMENTIONED PLACES WILL
PROBABLY BE SUB HIGH WIND WITH 4 HEIGHT CONTOURS EVERY 3
DECIMETERS AT H7 ACROSS WYOMING ALONG WITH A 10 TO 11 MB SURFACE
PRESSURE GRADIENT BETWEEN GCC AND RKS.

THE MODELS CONTINUE TO BACK OFF ON QPF IN THE FAR WEST AND NW WY
WITH THIS TROUGH SO DID NOT ADD MUCH IN THE WAY OF RAIN/SNOW WITH
THIS EVENT IN THOSE AREAS WHICH WILL MAINLY FALL SATURDAY AND EARLY
SATURDAY EVENING.

SUNDAY AND SUNDAY NIGHT WILL FEATURE MILD CONDITIONS ALONG WITH
LIGHTER WINDS AS ANOTHER RIDGE BUILDS IN FROM THE WEST.

.LONG TERM...MONDAY THROUGH FRIDAY

STRONG COLD FRONT AND POTENTIAL FOR SIGNIFICANT SNOW MONDAY NIGHT
THROUGH TUESDAY EVENING.

BREEZY AND MILD CONDITIONS ARE EXPECTED AHEAD OF A TROUGH
MONDAY...WITH A CHANCE OF SOME PRECIPITATION OVER THE NORTHWEST
AND NORTH MONDAY AFTERNOON...AS AN INITIAL SHORTWAVE TROUGH PUSHES
EAST ACROSS MONTANA. THE ASSOCIATED COLD FRONT IS PROJECTED BY
MODELS TO BEGIN PUSHING SOUTH ACROSS THE AREA LATE MONDAY
AFTERNOON AND THEN ACROSS MUCH OF THE AREA MONDAY NIGHT. AT THE
SAME TIME...A STRONGER SHORTWAVE TROUGH IN THE NORTHWEST FLOW WILL
DIG ACROSS THE INTERMOUNTAIN WEST MONDAY NIGHT...AND THEN ACROSS
THE ROCKIES TUESDAY. FORECAST SOUNDINGS AND THICKNESS VALUES
INDICATE RAIN CHANGING TO SNOW ACROSS MOST IF NOT ALL OF THE LOWER
ELEVATIONS DURING MONDAY NIGHT/EARLY TUESDAY MORNING. THERE IS
POTENTIAL FOR SIGNIFICANT SNOWFALL WITH THIS SYSTEM MAINLY LATE
MONDAY NIGHT THROUGH TUESDAY EVENING ACROSS SWEETWATER COUNTY AND
UPSLOPE AREAS ACROSS CENTRAL WYOMING. HAVE BEGUN TO INCREASE
POPS...BUT HESITATED GOING UP TOO MUCH...DUE TO THE LACK OF MODEL
CONSISTENCY ON THE TRACK OF THE MAIN ENERGY. IN WAKE OF THIS
SYSTEM...WEDNESDAY AND THURSDAY LOOK TO BE MAINLY DRY WITH A
WARMING TREND AS A RIDGE BUILDS INTO THE AREA. GLOBAL MODELS THEN
SHOW A LONGWAVE TROUGH SETTING UP ACROSS THE WEST LATE NEXT WEEK
INTO THE WEEKEND. THE FORECAST AREA COULD BEGIN TO BE IMPACTED BY
THIS SYSTEM BY FRIDAY OF NEXT WEEK...BUT WILL CONFINE POPS MAINLY
TO THE WESTERN MOUNTAINS AT THIS TIME.

TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BEGIN ABOVE AVERAGE
MONDAY...BUT SHARPLY COLDER AIR IS EXPECTED TUESDAY IN WAKE OF A
STRONG COLD FRONT MONDAY NIGHT AND TUESDAY MORNING. COOL
CONDITIONS ARE EXPECTED WEDNESDAY...WITH TEMPERATURES WARMING TO
ABOVE AVERAGE FOR THURSDAY AND PROBABLY FRIDAY.

&&

.AVIATION.../18Z ISSUANCE/

WIDESPREAD VFR CONDITIONS EXPECTED ACROSS CENTRAL AND WESTERN
WYOMING THROUGH THE FORECAST PERIOD. VERY STRONG WIND IS POSSIBLE
ACROSS THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS LEADING TO
INCREASED TURBULENCE WITH POSSIBLE LLWS AROUND KCOD BETWEEN 03Z AND
15Z SATURDAY. OTHER AREAS WILL SEE GUSTY WIND AS WELL THROUGH THE
FORECAST PERIOD... ESPECIALLY ALONG THE EASTERN SLOPES OF THE
CENTRAL MOUNTAINS AND IN THE WIND CORRIDOR BETWEEN KRKS AND KCPR. A
DISTURBANCE MAY BRING SOME SHOWER ACTIVITY ACROSS THE NORTHERN
MOUNTAINS AFTER 12Z SATURDAY...LEADING TO OBSCURED MOUNTAIN TOPS AND
THE POTENTIAL FOR INCREASED TURBULENCE...ESPECIALLY OVER THE NORTHERN
MOUNTAIN PASSES.

&&

.FIRE WEATHER...

TODAY WILL FEATURE RATHER BENIGN WEATHER BEFORE POTENTIALLY STRONG
WEST WINDS INCREASE ON THE EAST SLOPE OF ZONES 286 AND THE NORTHWEST
PORTION OF ZONE 275 AS A PACIFIC TROUGH APPROACHES THE AREA FROM THE
NORTHWEST. THEN AS THE TROUGH PASSES SATURDAY...SOUTHWEST WINDS WILL
INCREASE ACROSS ZONES 280...298 AND 300 SATURDAY MORNING AND THEN
WEST NORTHWEST WINDS WILL INCREASE ACROSS ZONES
277...278...279...283 AND NORTHEAST ZONE 275 FOR SATURDAY AFTERNOON.
NORTH NORTHWEST WINDS WILL INCREASE ACROSS ZONE 281 SATURDAY
AFTERNOON AND CONTINUE INTO THE EARLY EVENING. SPOTTY LIGHT RAIN AND SNOW
SHOWERS WILL FALL ACROSS FAR WESTERN AND NORTHWEST WYOMING SATURDAY
AND SATURDAY EVENING. MILD AND DRY WEATHER IS EXPECTED SUNDAY AS
ANOTHER HIGH PRESSURE RIDGE BUILDS IN FROM THE WEST. ANOTHER TROUGH
WILL BRING MORE PRECIPITATION TO THE AREA EARLY NEXT WEEK.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 6 PM MDT THIS EVENING THROUGH LATE TONIGHT
WYZ002-003.

&&

SHORT TERM...LIPSON
LONG TERM...WM
AVIATION...BRANHAM
FIRE WEATHER...LIPSON
Hazardous weather outlook, Oct 28, 4:00 AM MDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT FRI OCT 28 2011

WYZ001>020-022>030-291200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT FRI OCT 28 2011

...HIGH WIND WATCH FOR THE CODY FOOTHILLS AND THE ABSAROKA
MOUNTAINS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS MAY INCREASE TONIGHT TO 40 MPH IN THE CODY FOOTHILLS WITH
GUSTS TO 60 MPH...PARTICULARLY IN THE VICINITY OF THE COMMUNITY OF
CLARK. THE ADJACENT ABSAROKA MOUNTAINS MAY EXPERIENCE WESTERLY WIND
SPEEDS OF 50 MPH WITH GUSTS TO 75 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TUESDAY...THERE IS POTENTIAL FOR A STORM SYSTEM TO BRING LIGHT TO
MODERATE AMOUNTS OF SNOW...MAINLY ALONG AND EAST OF THE DIVIDE...AS
WELL AS SWEETWATER COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND SPEEDS OF 45 MPH OR GREATER.
THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:09 AM MDTHigh Wind WatchRIWFremont, Hot Springs, Park11 hr

Nearby

High Wind Warnings in Wyoming, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.